Discussions that mention xanax

Anxiety board


I have been on most SSRIs and I have realized now that I am taking too much Xanax. I went from taking about .50 a day to 2 mg a day. I also try taking other things like Tylenol PM and what not to try to feel 'calm'

My dr put me on Buspar and it just made me crazy. I was throwing stuff and easily angered. I immediatley stopped taking it. I was also on prednisone for post op healing, because I just had surgery done as well.

My anxiety is so bad that I am always fainting...makes me worry about going out for a job or whatnot. I've also noticed that my arms and legs will twitch... should I request an MRI? They never tested me for anything when I first started having anxiety problems so severe such as fainting and stuff.
id blame the crazyness on the prednisone if you were taking it at the same time as the Buspar... Prednisone is well known for causing wild mood swings and making ppl feel on edge.. i have been on it a few times and i could have probably taken out a whole army i felt so much rage when on it..

IMHO i dont think that 2mg of xanax is way to much... seems to be about the normal dose Drs Rx for someone that takes it daily.. way to much would be like 10mg, but thats just me.. i know others will disagree..


if your insurance will cover it... i say do the MRI you have nothing to lose by doing so.. well except for about 45min of your time..
Just my fyi: I've been on all the sri's, and now trying like heck to get off the anxiety for dependance on xanax. Hey, this stuff is just plain H.ll! Yes, I have major "traumas" and health issues to boot, but , you know I am not giving into drugs to change who I am!!! So what if I have a bad day, wk or whatever, nobody is perfect! I just want to sleep, the withdrawal of these drugs is a killer! Then not to mention what we go thru to get on them!! obviously our bodies are telling us its not good! listen, to your body!! If it were so good for us why would it take "time" to adjust to the pill???? dah, I've had it, so tonight is my last night with the "pill" bye bye, So God bless you all, take the clues and listen to your own self, you don't need a drug to control you, you are ok!!! hmm when you think about it and realize just how we all are struggling, let it go YOU are OK!! And remember Doctors are only "practicing" and people here are no more knowledgebale except the ones who actually went thru it ,but then again they and we are all different with our issues. No One can address us without knowing the whole story!! So listen to your heart and go forth, you will be OK!!! A pill does not solve our issues....
Thank you all for your responses. I tried Paxil and for the first year it was wonderful.. but then I maxed out on the dose and gained 30 pounds so it didn't work as well. I wish that it worked as well as it did those first few months, for the first time in my life I felt like I was in control.

I guess I don't see 2 mg as a large amount, but it feels like a slippery slope from a year ago, you know? And how I was kinda sneaking about filling left over prescriptions and what not.. whatever I could do to get that 'low' from xanax.

I think that pills can really give people their life back, but sometimes the wrong pills do more harm than good. If I could redo it I'm not sure if I would go onto an SSRI in the first place... but maybe I would without having Xanax as well... it did give me a chance to see what life was like without anxiety. But it was just a tease.. b/c now the anxiety is in control of me again.

Edit: as for the prednisone, I know that it can cause mania, because both my mom and grandmother had to be hospitalized because of their reaction to it. It was just I was on a very low dose (32 mg day.. 28 mg a day..it was a six day course that each pill was 4 mg-- hard to explain, sorry lol) and hadn't had a reaction to it before.

I should also mention that when I was on Lexapro I had a very similar reaction, manic behavior... rude... blatently honest.. I was Simon from AI LOL